Interior Health Authority
Interior Health is urging residents using or considering using drugs to think twice in the wake of several suspected drug overdoses in the Kamloops area in the last 48 hours.
Five suspected overdoses have been reported in the Kamloops area in the last 48 hours – one fatal; however, the exact cause of death will be confirmed by a coroner.
All overdoses appear to be linked to a “sparkly white powder” that may be being sold as cocaine on the street.
While not using drugs at all is the best way to avoid overdose and other health impacts, health-care providers recognize some people will continue to use drugs.
The following tips can help reduce the risk:
• Don’t mix different drugs (including pharmaceutical medications, street drugs, and alcohol)
• Don’t take drugs when you are alone
• Don’t experiment with higher doses, and take a small sample of a drug before taking your usual dosage.
• Keep an eye out for your friends – stay together and look out for each other.
• Carry a Naloxone kit. A list of locations to get a kit can be found on the Interior Health website.
• Recognize the signs of an OD. Headache, nausea, confusion, vomiting, shakes, fainting are serious. Get medical help ASAP.
• If someone thinks they may be having an overdose or is witnessing an overdose, call 9-1-1 immediately, do not delay.
More information on overdose prevention can be found at www.gov.bc.ca/overdose